Mirena IUD and Severe Dandruff: I had a lap... - Endometriosis UK

Endometriosis UK

63,793 members49,202 posts

Mirena IUD and Severe Dandruff

Noodle1984 profile image
8 Replies

I had a lap in February to remove my rectum from my vagina (stage 4). During the lap I was fitted with the mirena iud. Over the past 4 months I’ve lost so much hair that my hair line at the front is super thin. I’ve also noticed horrible dandruff with scabbing. It’s the only thing that’s changed in the past 4 months so makes me think it’s from the mirena. Has anyone else suffered from this with the mirena and if so did it return to normal once you had it removed?

8 Replies
Linley profile image
Linley

Hi Noodle1984

I am so sorry you are getting these personal problems, I have never been a fan of the coil that said I have not the expertise to say that it is the problem so sending you big hug🤗and hope some of us ladies will be able to answer your question.

Noodle1984 profile image
Noodle1984 in reply to Linley

Thank you! The coil was my last choice as well. I have adenomyosis and Endo so they have been stopping my periods completely but I can’t use the pill anymore because I have thrombocytosis. I also get the lupron shot with the mirena. I’ve been on the lupron for a year tho so I suspect it’s the coil.

Linley profile image
Linley in reply to Noodle1984

Ah! You have just answered a question that I was going to put you you about the pill, that is hard for you with the clotting disorder as well, I keep 🤞and hope that you can tolerate the coil for 6 months. Let us know how you get on

cerys_h profile image
cerys_h

Hi I had the Mirena fitted around a year ago and I found I also suffered from hair loss, like every time I brushed my hair, more and more was coming out. I also found the texture of my hair changed, normally it’s very straight and tame but all of a sudden it was so frizzy and static. I bought some new hair products like oil and deep conditioning masks and that definitely helped, I just tried to be super gentle with it. As the months have gone on it’s definitely calmed down and gotten a lot better. I think it was just the initial 6-8 months where my body was getting used to it. I’d rather all of that though than how everything was before the Mirena, it was a like miracle. I hope this helped and that things get better for you :) x

Noodle1984 profile image
Noodle1984 in reply to cerys_h

Thank you so much for your reply. Getting the coil was my last choice. I had been using the pill back to back but they found out I have thrombocytosis which is a clotting disorder and the pill increases your chance for blood clots. I really want to give this coil the best chance I can as I’ve been told if I can get to 6 months it gets better. I’ve got myself some apple cider vinegar shampoo and conditioner and it seems to be helping to calm my scalp a bit. I’ll look into the hair masks.

Melon365 profile image
Melon365

Hi Noodle1984

My hair totally changes when I had the mirena coil in as well. Same as you with, hair loss, scabbing, wirey hairs and I have started going grey (I'm 26). I actually lost most on my eyebrows because of it.

I would really recommend the body shops Ginger Shampoo for dandruff. It eases the itching and although doesn't stop all the dandruff it makes a difference!

I had the coil taken out 6 months ago and my hair is healthier but I have noticed that during ovulation I tend to lose more hair and my skin is worse. It also gets really bad when I have a flare up.

I hope that helps x

Noodle1984 profile image
Noodle1984 in reply to Melon365

Thank you so much. It took me until now to figure out what it was that was causing it but I’m almost certain it’s that. I’ve been on lupron for a year so I know it’s not that. Thank you for the advice, I’ll look into the shampoo. I’m trying to give this iud a proper amount of time but so far it’s been a bit more problematic than helpful!

Debrutsid profile image
Debrutsid

I've been dealing with a lot of the same issues with my iud. When I first got one it was minera. I lasted almost 5 years with the first one. Only issues I noticed was a slight issue with digesting red meat. Then it was time to replace it and I couldn't even stand the first 4 weeks of the replacement. Got it taken out. It was the worst hormonal disruption I've ever had. Hot flashes at night. Switched to skyleena. It has lower levels of hormones so I was hoping I'd stop getting reactions.

It went good for a year. Little side effects still but nothing notable. Until recently. I've noticed my front hairline is extremely thin. My head is constantly sore and flaking. I had no sex drive and when I would engage in sex it hurt. There wasn't enough natural lubrication anymore.

I got that iud removed a week ago. I couldn't stand it anymore. I'm hoping my hair returns. Begins to feel softer and my scalp health return. But since the iud removal my sex drive has improved. So Im hoping my hair will too.

I haven't seen an update if you did remove yours and how things are going. I hope you solved your issues.

You may also like...